Wondering if taking Metamorfin lessens the chance of getting diabetes in addition to curbing your weight?
Can meformin (diabetes drug) help to alleviate weight gain side effects of atypical antipsychotics?
- 24 Jan 2011 by Sideffects2
- 16 May 2014
- invega, risperdal, zyprexa zydis, psychosis, schizophrenia, bipolar disorder, obesity, diabetes, type 2, autism, agitation, metformin, side effect, weight, asperger syndrome
As per my last response re metformin. I do not believe that this drug has the capabilities of lessening the chance of diabetes either type 1 or type 2 neither will it curb your weight as in the majority of cases weight loss is solely up to the individuals own efforts and whilst some drugs help some people I would not generalise and say this drug does this and that drug does that especially when it comes to weight gain or loss
Common side effect of metformin is possible weight gain. It has some interaction with antipsychotics as the antipsychotic can decrease the effectiveness of the metformin resulting in hyperglycemia, glucose intolerance, new-onset diabetes mellitus, and/or exacerbation of already existent diabetes. Close monitoring of the patient's glycemic control is necessary when using these medicines together.
So my answer to your questions is no, it will not alleviate weight gain and may well affect glucose blood levels.
My autistic son is also borderline diabetic and the doctor put him on metamorfin. My doctor told me that it would only delay him from getting diabetes. If he was supposed to get diabetes this year, with the metamorfin it would delay it for a year or two. It allows us a little more time to keep working on him with the dieting and the exercising to maybe prevent it all together.
- Invega Drug Information
- Risperdal Drug Information
- Zyprexa Zydis Drug Information
- Metformin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2009 • 3 answers
Posted 12 Dec 2010 • 1 answer
Posted 5 Mar 2012 • 1 answer
Posted 14 Apr 2012 • 1 answer
Posted 2 Mar 2017 • 0 answers